The marginal tariff approach without single-crossing
Aloisio Araujo,
Humberto Moreira (humberto@fgv.br) and
S. Vieira
Authors registered in the RePEc Author Service: Sergei Vieira Silva
Journal of Mathematical Economics, 2015, vol. 61, issue C, 166-184
Abstract:
We study a specific class of one-dimensional monopolistic nonlinear pricing models without the single-crossing condition. In this class we show that the monopolist optimally splits quantities in two groups: low and high demand. The marginal tariff is sufficient to determine the demand curve (or, equivalently, the monopolist can apply the demand profile approach) within each group. However, given the failure of the single-crossing condition, a global incentive compatibility constraint that prevents deviation across demand groups binds. Therefore, the demand profile approach is no longer valid and we have to modify it accordingly to deal with our problem. We give a complete characterization of its solution.
Keywords: Single-crossing; Marginal tariff; Demand profile approach; Spence and Mirrlees condition (SMC) (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406815000841
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:61:y:2015:i:c:p:166-184
DOI: 10.1016/j.jmateco.2015.06.020
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu (repec@elsevier.com).